MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX35022UX
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Leak/Splash (1354); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one resolute onyx coronary drug eluting stent to treat a non-calcified lesion with 99% stenosis located in the mid circumflex (cx) artery.The device was inspected with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during the delivery.It was reported that a balloon burst/leak occurred during stent deployment.The patient had undergo open heart surgery to remove the unexpanded stent in the mid circumflex (cx) artery.The patient is reported to be alive with injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no more than 2-4 atms of pressure applied, it would not go any higher since the balloon was leaking.The leak occurred during first inflation of the device.The flaring at the end of the stent locked the stent in place not allowing it to be removed or deployed any further.The distortion of the proximal end of the stent was from the attempt to remove the device both in the cath lab and the or through the guide, ultimately the right coronary artery (rca) had to be opened.The patient is reported to be alive with injury, typical sequala of having to undergo coronary artery bypass graft (cabg).Image review: images appears to show the resolute onyx device distal end that is covered in dried blood.The stent appears to be partially expanded on the distal and proximal ends.The mid-section of the stent remains crimped on the balloon.This suggests that the balloon may have partially expanded prior to the occurrence of the reported burst.There is what looks like the shaft of a guide catheter without a tip with a cream-coloured substance on the shaft to the right of the resolute onyx stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the proximal and distal edge of the balloon inflated but the intermediate section where the stent was did not inflate.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was returned to medtronic for analysis.The device returned with a kink on the hypo-tube.The stent was positioned on the balloon between the marker bands as per position specification, but due to distal stent deformation the stent did not meet visual acceptance specification.Deformation was evident to the distal stent wraps with struts raised.Deformation was evident to the distal tip.Blood was visible in the inflation lumen.The balloon failed negative prep.On pressurization of the device, liquid was observed exiting the balloon material just above the distal marker band.The balloon failed to maintain pressure.Upon visual inspection of the device, a pin hole was observed on the balloon material.The inner lumen patency was verified with a mandrel.No other damage evident to the remainder of the device.Correction: patient initials.The balloon was leaking during stent deployment.The balloon wasn't moved or repositioned while inflated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15578708
Report Number9612164-2022-03738
Device Sequence Number6763067
Product Code NIQ
UDI-Device Identifier00643169557093
UDI-Public00643169557093
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model NumberRONYX35022UX
Device Catalogue NumberRONYX35022UX
Device Lot Number0011217855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/03/2022
11/29/2022
12/05/2022
01/09/2024
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/21/2022
12/19/2022
12/20/2022
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale